TITLE

CASE REPORTS. Lisinopril. Unique case of presumed lisinopril-induced hepatotoxicity

AUTHOR(S)
Zalawadiya, Sandip K.; Sethi, Saurabh; Loe, Stephanie; Kumar, Sachin; Tchokonte, Ronny; Shi, Dongping; Adam, Abdulgadir K.; May, Elizabeth J.
PUB. DATE
August 2010
SOURCE
American Journal of Health-System Pharmacy;8/15/2010, Vol. 67 Issue 16, p1354
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Purpose. A case of presumed lisinopril-induced hepatotoxicity is reported. Summary. A 30-year-old woman had complained of fatigue and yellow eyes for two days. Her medical history included hypertension and nephrotic syndrome. Her medications included furosemide 20 mg daily (for almost 6.5 years) and lisinopril 10 mg daily (for eight months). She had been treated with quinapril, enalapril, and lisinopril in the past by different primary care physicians without any adverse effects. She did not abuse alcohol and denied any liver-related problems in the past. Her physical examination revealed icterus and right-upper-quadrant abdominal tenderness. Initial laboratory tests revealed elevated liver enzyme values. Ultrasonography and computed tomography (CT) scans of the patient's abdomen suggested hepatocellular disease with mild hepatomegaly and a normal biliary tract. Due to worsening bilirubin and liver enzyme values, lisinopril was stopped. In the absence of a probable cause of the patient's hepatotoxicity, a CT-guided liver biopsy was performed. Histological examination of the liver tissue showed moderate chronic inflammatory cell infiltrates in the portal area, predominantly composed of lymphocytes with mild-to-moderate interface hepatitis. No centrolobular necrosis or steatosis was seen. After lisinopril was discontinued, there was a rapid improvement in the patient's clinical and biochemical pictures. On her follow-up clinic visit approximately two months later, all of her liver enzyme values had normalized. Conclusion. A woman who had received quinapril, enalapril, and lisinopril in the past without apparent adverse effects developed hepatocellular disease that became evident eight months after lisinopril therapy was reinstituted. The presumed hepatotoxicity resolved after discontinuation of lisinopril.
ACCESSION #
52947581

 

Related Articles

  • Transjugular renal biopsy in a case of nephrotic syndrome with extrahepatic portal venous obstruction. Siddiqi, N.; Someshwar, V.; Roy, D.; Anandh, U. // Indian Journal of Nephrology;Mar/Apr2013, Vol. 23 Issue 2, p146 

    Renal biopsy in patients with nephrotic syndrome helps to establish the pathological diagnosis and subsequent treatment. In certain circumstances, biopsies are difficult to obtain because of the risk of bleeding. We report a case where renal biopsy was obtained through the transjugular route in...

  • Bilateral Perirenal Subcapsular Fluid Collection. Aliasgari, Majid; Atabak, Shahnaz; Lashay, Alireza; Amini, Erfan; Shahabi, Ali // Urology Journal;Nov2010, Vol. 7 Issue 1, p61 

    The article presents a case study of a 27-year-old woman with abdominal pain and a huge mass in the right upper quadrant. It states that the patient has a history of hypertension and proteinuria during pregnancy and her abdominopelvic ultrasonography reveals the extensive perirenal fluid...

  • Coadministration of albumin and furosemide in patients with the nephrotic syndrome. FLISER, DANILO; ZURBRÜGGEN, INES; MUTSCHLER, ERNST; BISCHOFF, IRENE; NUSSBERGER, JÜRG; FRANEK, EDWARD; RITZ, EBERHARD // Kidney International;Feb1999, Vol. 55 Issue 2, p629 

    Coadministration of albumin and furosemide in patients with the nephrotic syndrome. Background. In patients with nephrotic syndrome, the natriuretic effect of furosemide (FU) is diminished. The effect of coadministration of FU and human albumin (HA) has remained controversial. Methods. In a...

  • Modest, but Significant, Increase in Sodium Excretion with Furosemide/Albumin.  // Kidney;Sep/Oct99, Vol. 8 Issue 5, p215 

    Discusses an abstract of the article, entitled 'Coadministration of albumin and furosemide in patients with the nephrotic syndrome,' by D. Fliser, I. Zurbruggen, E. Mutschler and others.

  • A rare cause of nephrotic syndrome in a 14-year-old boy: Questions. Nalcacioglu, Hulya; Tekcan, Demet; Genc, Gurkan; Comba, Atakan; Can Meydan, Bilge; Caltepe, Gonul; Ozkaya, Ozan; Kalayci, Ayhan // Pediatric Nephrology;Jul2013, Vol. 28 Issue 7, p1067 

    The article presents a case study of a 14-year-old boy diagnosed with nephrotic syndrome in whom a cystic mass in the abdomen was detected with ultrasonography and computed tomography (CT). A clinical quiz is offered about the details of the case, including questions about the probable diagnosis...

  • Fibronectin glomerulopathy with nephrotic syndrome in a 3-year-old male. Niimi, K.; Tsuru, Noboru; Uesugi, Noriko; Takebayashi, Shigeru // Pediatric Nephrology;May2002, Vol. 17 Issue 5, p363 

    Familial non-immune-mediated glomerulopathy has recently been recognized as a distinct clinical entity. The presentation includes proteinuria, often in the nephrotic range, microscopic hematuria, and hypertension. Renal function may remain intact long term, or may progress slowly to renal...

  • Does albumin and furosemide therapy affect plasma volume in nephrotic children? Bircan, Zelal; Kervancıoğlu, Mehmet; Katar, Selahattin; Vitrinel, Ayça // Pediatric Nephrology;2001, Vol. 16 Issue 6, p497 

    Albumin infusions transiently increase plasma volume (PV) and oncotic pressure, and may restore diuretic responsiveness in nephrotic edema. To determine if albumin and furosemide therapy have an effect on PV in nephrotic children, 14 severely edematous children with minimal change nephrotic...

  • Albumin and Furosemide Combination for Management of Edema in Nephrotic Syndrome: A Review of Clinical Studies. Duffy, Margaret; Jain, Shashank; Harrell, Nicholas; Kothari, Neil; Reddi, Alluru S. // Cells (2073-4409);2015, Vol. 4 Issue 4, p622 

    The treatment of edema in patients with nephrotic syndrome is generally managed by dietary sodium restriction and loop diuretics. However, edema does not improve in some patients despite adequate sodium restriction and maximal dose of diuretics. In such patients, combination of albumin and a...

  • Pathologic Quiz Case An Unsuspected Cause of Nephrotic Syndrome. Thamboo, Thomas Paulraj; Sivaraman, Pary; Chan, Norman Hock-Ling // Archives of Pathology & Laboratory Medicine;May2004, Vol. 128 Issue 5, p593 

    The article discusses about the case of a 30 year old woman who was diagnosed with nephrotic syndrome when she was 4 years old. She was treated with steroids and was determined to be steroid-dependent. Subsequent trials of cyclosporin and cyclophosphamide failed to improve her condition and she...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics